A Caltech Library Service

On the Possibility of Group Membership Protocols

Franceschetti, Massimo and Bruck, Jehoshua (2000) On the Possibility of Group Membership Protocols. In: Dependable Network Computing. Springer International Series in Engineering and Computer Science. No.538. Springer , Boston, MA, pp. 77-92. ISBN 978-1-4613-7053-6.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Chandra et al. [5] showed that the group membership problem cannot be solved in asynchronous systems with crash failures. We identify the main assumptions required for their proof and show how to circumvent this impossibility result building a weaker, yet non trivial specification. We provide an algorithm that solves this specification and show that our solution is an improvement upon previous attempts to solve this problem using a weaker specification.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Bruck, Jehoshua0000-0001-8474-0812
Additional Information:© 2000 Springer Science+Business Media New York. This work was supported in part by the NSF Young Investigator Award CCR-9457811, by the Sloan Research Fellowship, by an IBM Partnership Award and by DARPA through an agreement with NASA/OSAT.
Funding AgencyGrant Number
Alfred P. Sloan FoundationUNSPECIFIED
Defense Advanced Research Projects Agency (DARPA)UNSPECIFIED
Subject Keywords:distributed agreement algorithms, group membership, global failure detection, asynchronous systems
Series Name:Springer International Series in Engineering and Computer Science
Issue or Number:538
Record Number:CaltechAUTHORS:20200127-124216616
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100944
Deposited By: Tony Diaz
Deposited On:28 Jan 2020 19:27
Last Modified:28 Jan 2020 19:27

Repository Staff Only: item control page